Please verify your email address to receive email notifications.

Enter your email address

We have sent you a verification email. Please check your inbox and spam folder.

Unable to send verification, please refresh and try again later.

  • Q&A with Australian Health Practitioners

    Blood pressure & excess fluid

    Can a blood pressure medication increase fluid retention?

    My doc changed my medication and I have noticed changes in my face and feet I have brought this up with my doc but says it not the drug.

    Any thoughts would be helpful
  • Find a professional to answer your question

  • 8

    Thanks

    Dr Bennett Franjic

    Cardiologist (Heart Specialist)

    Dr Bennett Franjic is a General Cardiologist with expertise in Echocardiography. He has special interest in Cardiomyopathy, Valvular Disease, Pulmonary Hypertension and Stress Echocardiography. Dr … View Profile

    Obviously, knowing what the Medication is will be important to give full advice.
    Generally, some Blood Pressure medications are known to cause swelling in the lower extremities. Calcium antagonists, Prazosin and Hydralazine are most common. They open the arteries, so increase blood flow to the limbs, which in some people causes swelling.
    Sometimes, a mild allergic reaction could cause swelling as well.
    Beta blockers or other Sympatholytic agents are not as effective without Diuretics, which remove the excess fluid.

  • 6

    Thanks

    Debb

    HealthShare Member

    Sorry i hould have put them in intially Im on Micardis Plus 80/25mg and Diltiazem Sandoz 360mg, i was taking coversyl 4/25mg and didnt seem to havea problem 
    regards 
    debbie

  • 4

    Thanks

    Debb

    HealthShare Member

    Sorry i hould have put them in intially Im on Micardis Plus 80/25mg and Diltiazem Sandoz 360mg, i was taking coversyl 4/25mg and didnt seem to havea problem 
    regards 
    debbie

answer this question

You must be a Health Professional to answer this question. Log in or Sign up .

You may also like these related questions

Ask a health question

Empowering Australians to make better health choices